Alabama, 2016

Damaging Winds in Alabama, April 27, 2016

April 27, 2016 · NWS MOB · 2 events in 2 counties and zones

Thunderstorms moved across southwest Alabama and produced high winds and hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms moved across southwest Alabama and produced high winds and hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 27, 11:39 AM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 27, 11:39 AM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1239 PM CDT WED APR 27 2016

.DISCUSSION...SEE UPDATED INFORMATION BELOW.

&&

.UPDATE...LATE MORNING WATER VAPOR SATELLITE AND RADAR IMAGERY SHOW A
LINEAR MCS CROSSING THE LOWER MISSISSIPPI RIVER VALLEY INTO WESTERN
PORTIONS OF MS AND SOUTHEAST LA WITHIN THE DIFFLUENT MID TO UPPER
LEVEL FLOW REGIME. THE LATEST RAP-13 AND NAM-12 GUIDANCE INDICATE
QUITE AN UNSTABLE AIRMASS ACROSS SOUTHEAST MS AND PORTIONS OF
SOUTHWEST AL THIS AFTERNOON WITH MLCAPE VALUES FROM 1500-2500 J/KG...
AND LOCALLY NEAR 3000 J/KG. THE COMBINATION OF THE ADVANCING COLD
POOL AHEAD OF THE MCS TO OUR WEST...AND LIFT PROVIDED BY AN EMBEDDED
SHORTWAVE TROUGH MOVING NORTHEASTWARD FROM LA TOWARD MS AND WESTERN
AL WILL AID IN GENERATING NEW SCATTERED TO NUMEROUS THUNDERSTORMS
WITHIN THE MOIST AND UNSTABLE ENVIRONMENT ACROSS OUR REGION THIS
AFTERNOON. 0-6 KM SHEAR WILL BE STRONGEST OVER OUR SOUTHEAST MS
COUNTIES INTO INTERIOR SOUTHWEST AL THIS AFTERNOON...WHERE VALUES OF
35-45 KNOTS ARE DEPICTED. A FEW STRONG TO SEVERE STORMS WILL REMAIN
POSSIBLE MAINLY TO THE NORTHWEST OF A MOBILE...CAMDEN LINE THIS
AFTERNOON WHERE THE BETTER INSTABILITY AND SHEAR WILL COINCIDE.
DAMAGING WINDS AND PERHAPS MARGINALLY SEVERE HAIL WILL BE THE PRIMARY
HAZARDS TODAY. A STRONG STORM OR TWO CANNOT BE RULED OUT OVER EASTERN
PORTIONS OF THE CWFA...BUT SEVERE POTENTIAL SHOULD BECOME MUCH MORE
LIMITED FARTHER EAST WITHIN THE WEAKER SHEAR ENVIRONMENT.

WE HAVE UPDATED THE FORECAST TO INCREASE POPS TO THE LIKELY CATEGORY
WITH A MENTION OF A FEW SEVERE STORMS OVER SOUTHEAST MS AND INTERIOR
SOUTHWEST AL...WHILE KEEPING A DECENT CHANCE OF SHOWERS AND STORMS
OVER THE REMAINDER OF THE REGION. CONVECTIVE COVERAGE SHOULD
GRADUALLY DECREASE AFTER 6-7 PM. /21

&&

.AVIATION...
18Z ISSUANCE...CIGS ARE GRADUALLY RISING TO VFR LEVELS EARLY THIS
AFTERNOON...WITH THE EXCEPTION OF A FEW LINGERING MVFR CIGS NEAR THE
IMMEDIATE COAST. SCATTERED TO NUMEROUS SHRA/TSRA WILL DEVELOP ACROSS
THE REGION THIS AFTERNOON...WITH LOCALLY STRONGER TSRA POTENTIALLY
AFFECTING KMOB/KBFM/KPNS MAINLY DURING THE 27.20-28.00Z TIME FRAME.
GUSTY AND ERRATIC WINDS...LOCALIZED MVFR TO IFR CONDITIONS WITH HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON.
MVFR TO IFR CIGS SHOULD RETURN LATE TONIGHT...ALONG WITH POTENTIAL
FOR ANOTHER ROUND OF SHRA/TSRA DEVELOPING ACROSS THE REGION LATE
TONIGHT INTO EARLY THURSDAY MORNING. /21

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT WED APR 27 2016/

NEAR TERM /NOW THROUGH WEDNESDAY NIGHT/...AN UPPER LOW PRESSURE
AREA OVER THE CENTRAL PLAINS WILL LIFT SLOWLY EAST-NORTHEAST OVER
THE NEXT 24 HOURS. MEANWHILE A WEAK SURFACE RIDGE EXTENDING FROM THE
WESTERN ATLANTIC ACROSS THE SOUTHEAST STATES WILL PERSIST AS A
SURFACE LOW OVER THE CENTRAL PLAINS ALSO LIFTS EAST-NORTHEAST. THIS
WILL KEEP A LIGHT MOIST SOUTHERLY WIND FLOW ACROSS THE FORECAST AREA
THROUGH THE NEAR TERM...WITH LOW STRATUS AND PATCHY FOG EARLY THIS
MORNING FOLLOWED BY A MIX OF LOW CUMULUS CLOUDS AND CIRRUS CLOUDS.
AN UPPER LEVEL IMPULSE TRAVERSING THE FORECAST AREA ALONG WITH
DECREASING STABILITY WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS
FROM LATE MORNING THROUGH THE AFTERNOON HOURS. THE CONVECTION IS
EXPECTED TO END ALONG AND SOUTHEAST OF I-65 THIS EVENING AS THE
FIRST IMPULSE MOVES EAST OF THE AREA. HOWEVER...WILL MAINTAIN
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS NORTHWEST OF I-65
THIS EVENING AHEAD OF THE SECOND IMPULSE APPROACHING FROM THE WEST.
THIS LINE OF SHOWERS AND THUNDERSTORMS WILL THEN MOVE EAST ACROSS
THE REMAINDER OF THE FORECAST AREA AFTER MIDNIGHT. A MID LEVEL
CAPPING INVERSION THIS MORNING IS FORECAST TO WEAKEN AS THE FIRST
IMPULSE ARRIVES...WITH ML CAPES EXPECTED TO CLIMB TO BETWEEN 2000
AND 2500 J/KG BY MID AFTERNOON. WIND SHEAR WILL BE WEAK WITH BULK
SHEAR ONLY AROUND 30 KNOTS. STRONG TO MARGINAL SEVERE THUNDERSTORMS
WILL BE POSSIBLE...MAINLY ACROSS THE INLAND PORTIONS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA...WITH MARGINAL SEVERE HAIL AND
GUSTY SURFACE WINDS BEING THE MAIN THREATS.

HIGH TEMPERATURES TODAY WILL RANGE FROM 80 TO 85 DEGREES INLAND
AREAS...WITH UPPER 70S AT THE BEACHES. LOW TEMPERATURES TONIGHT WILL
RANGE FROM 66 TO 70 DEGREES INLAND AREAS...WITH THE EXCEPTION
OF THE LOWER 70S AT THE BEACHES. /22

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...UPPER LEVEL STORM THAT
MOVES OUT OF THE CENTRAL PLAINS IS PROGGED TO DEAMPLIFY AS IT MOVES
EASTWARD ACROSS THE UPPER MID-WEST THURSDAY. AT THE SURFACE...AN
OCCLUDED FRONTAL LOW PRESSURE SYSTEM TRACKS FROM ILLINOIS/INDIANA
THURSDAY MORNING TO ACROSS THE OHIO RIVER VALLEY BY THURSDAY
EVENING. EXTENDING OUT FROM THIS LOW...AN ATTENDANT FRONTAL BOUNDARY
SETTLES SOUTHWARD ACROSS THE MIDSOUTH DURING THE DAY. SOUTH OF THE
FRONTAL BOUNDARY...MID LEVEL IMPULSES IN THE HIGH LEVEL WEST
SOUTHWEST FLOW ALOFT...PASSING EAST OVER THE CENTRAL GULF COAST...
BRINGS ENOUGH LAYER LIFT WHEN UPON INTERACTING WITH MODIFIED DEEP
MOISTURE AND DAYTIME INSTABILITY...BRINGS A CHANCE OF SHOWERS AND
STORMS THROUGH THE DAY THURSDAY. ALTHOUGH THE MAIN FRONT IS TO THE
NORTH...A SURFACE ENHANCEMENT TO LIFT WILL COME FROM MESOSCALE
BOUNDARIES THAT APPROACH FROM THE WEST NORTHWEST. THE POTENTIAL
EXISTS FOR STRONG STORMS AT TIMES CAPABLE OF PRODUCING FREQUENT
LIGHTNING...BRIEF STRONG WIND GUSTS AND LOCALLY HEAVY RAINS. ALTHOUGH
FORECASTERS CANNOT RULE OUT A FEW SEVERE STORMS...WEAK WIND PROFILES
AND BULK SHEAR MAGNITUDES SUGGEST THAT THE OVERALL SEVERE WEATHER
RISK WILL BE LIMITED ON THURSDAY. CONVECTIVE ACTIVITY THAT CARRIES
OVER INTO THURSDAY EVENING IS FORECAST TO DECREASE BY LATE IN THE
NIGHT.

MOVING INTO FRIDAY...WEATHER MODELS ARE IN GOOD AGREEMENT ON SHOWING
A WEST NORTHWEST TO EAST SOUTHEAST ORIENTED BAND OF SHOWERS AND
STORMS FORMING OVER THE LAND ZONES. THIS OCCURS SOUTH OF A WEAK
SURFACE PRESSURE TROF EASING INTO THE SOUTHEAST...INTERACTING WITH
MODEST DAYTIME INSTABILITY AND DEEP LAYER MOISTURE. SOME OF THE
STORMS ON FRIDAY COULD BECOME STRONG. THE OVERALL SEVERE WEATHER
THREAT REMAINS LIMITED. LITTLE CHANGE IN TEMPERATURES DURING THE
SHORT TERM. HIGHS IN THE MID TO UPPER 80S INTERIOR...NEAR 80 COAST.
OVERNIGHT LOWS IN THE MID 60S INTERIOR TO CLOSE TO 70 BEACHES. /10

LONG TERM /SATURDAY THROUGH TUESDAY/...MOVING INTO THE WEEKEND...NEXT
UPPER LEVEL STORM SYSTEM DIGGING ACROSS THE FOUR CORNERS OF THE
DESERT SOUTHWEST EVOLVES INTO A MORE AMPLIFIED HEIGHT PATTERN ALOFT
AS IT MOVES INTO THE PLAINS SATURDAY AND SUNDAY. WITH DOWNSTREAM RIDGE
ALOFT BECOMING BETTER ESTABLISHED OVER OUR AREA...ITS ASSOCIATED
LARGER SCALE SINKING MOTIONS ACTS TO KEEP CHANCES OF SHOWERS AND
STORMS MINIMAL ON SATURDAY. BY SUNDAY...MORE STORMINESS. WITHIN THE
LARGER SCALE TROF POSITION OVER THE NATION'S HEARTLAND...A LEAD MID
LEVEL IMPULSE EJECTS NORTHEAST OUT OF THE PLAINS AND BRINGS A
POTENTIAL CONVECTIVE COMPLEX EASTWARD ACROSS THE MID/LOWER
MISSISSIPPI RIVER DELTA SUNDAY MORNING WHICH POTENTIALLY HOLDS
TOGETHER WHILE SPREADING EAST THROUGH THE DAY. ALTHOUGH FLOW ALOFT
FLATTENS INTO THE FIRST HALF OF NEXT WEEK...WILL FOLLOW THE LATEST
ECMWF SOLUTION OF MAINTAINING A SMALL CHANCE OF SHOWERS AND STORMS IN
THE LOCAL FORECAST MONDAY AND TUESDAY WHERE ASCENT OCCURS ALONG AND
SOUTH OF A WEAK FRONTAL BOUNDARY THAT SETTLES ACROSS THE COAST.
LITTLE CHANGE IN HIGHS AND LOWS. /10

MARINE...A SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC
ACROSS THE SOUTHEAST STATES WILL WEAKEN SLIGHTLY AS A SURFACE LOW
FORMING OVER THE CENTRAL PLAINS PASSES WELL NORTH OF THE AREA. A
LIGHT TO OCCASIONAL MODERATE ONSHORE WIND FLOW WILL PERSIST
THROUGHOUT THE WEEK. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 27, 5:20 AM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
620 AM CDT WED APR 27 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-281130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
620 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE ACROSS THE
AREA...MAINLY THIS AFTERNOON AND AGAIN AFTER MIDNIGHT. ISOLATED
SEVERE STORMS WILL GENERALLY IMPACT LOCATIONS NORTHWEST OF A LINE
FROM WIGGINS MS TO CAMDEN AL THIS AFTERNOON...AND NORTHWEST OF I-65
AFTER MIDNIGHT. THE STRONGEST STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING STRONG TO LOCALLY DAMAGING WIND GUSTS...HAIL UP TO THE SIZE
OF QUARTERS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE ACROSS THE
ENTIRE AREA ON THURSDAY. THE STRONGEST STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING STRONG TO LOCALLY DAMAGING WIND GUSTS...HAIL UP
TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND BRIEF HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>635-650-655-670-675-281130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
620 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 27, 1:58 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT WED APR 27 2016

ALZ261-263-265-MSZ075-076-078-079-272100-
MOBILE INLAND AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-STONE MS-
PERRY MS-GREENE MS-GEORGE MS-
258 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR MOBILE...GEORGE...SOUTHERN
GREENE...SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES UNTIL 400 PM
CDT...

AT 257 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 12 MILES SOUTH OF MCLAIN TO NEAR LONG BEACH.
MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOBILE...CITRONELLE...LUCEDALE...GRAND BAY...MIDTOWN MOBILE...REGIONAL
AIRPORT IN WEST MOBILE...MOUNT VERNON...MOVICO...GULFCREST...I65 AND AL
158...BUCKS...CHUNCHULA AND SEMMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE
IN MOBILE AS CONDITIONS WARRANT.

&&

LAT...LON 3032 8840 3038 8841 3038 8840 3074 8841
      3073 8888 3068 8889 3068 8902 3098 8888
      3104 8879 3112 8855 3114 8843 3111 8843
      3111 8833 3114 8833 3114 8802 3117 8799
      3117 8797 3068 8813 3031 8836
TIME...MOT...LOC 1957Z 258DEG 35KT 3093 8884 3029 8913

BUTTS
Special weather statement, Apr 27, 2:11 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT WED APR 27 2016

ALZ054>058-272115-
BUTLER AL-MONROE AL-CRENSHAW AL-CONECUH AL-WILCOX AL-
311 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CONECUH...
NORTHEASTERN MONROE...NORTHERN CRENSHAW...EASTERN WILCOX AND BUTLER
COUNTIES UNTIL 415 PM CDT...

AT 310 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BOYKIN TO 8 MILES NORTHEAST OF GEORGIANA.
MOVEMENT WAS NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...GEORGIANA...PINE APPLE...PETREY...OAK HILL...I65 AND AL 10...
BOYKIN...I65 AND AL 185 AND I65 AND AL 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3154 8673 3210 8742 3219 8732 3208 8719
      3205 8718 3205 8686 3196 8686 3196 8641
      3205 8641 3205 8639 3185 8620
TIME...MOT...LOC 2010Z 239DEG 21KT 3215 8723 3169 8662
Special weather statement, Apr 27, 2:40 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT WED APR 27 2016

ALZ054-056-057-272130-
BUTLER AL-CONECUH AL-WILCOX AL-
340 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONECUH...
SOUTHEASTERN WILCOX AND SOUTHWESTERN BUTLER COUNTIES UNTIL 430 PM
CDT...

AT 340 PM CDT...DOPPLER RADAR WAS TRACKING A ANOTHER STRONG
THUNDERSTORM NEAR I65 AND US 84...OR 8 MILES NORTHWEST OF
EVERGREEN...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EVERGREEN...GEORGIANA...PINE APPLE...I65 AND CR 29...I65 AND AL 83...I65
AND CR 7...I65 AND US 84 AND I65 AND AL 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3167 8660 3138 8704 3148 8720 3152 8717
      3164 8714 3165 8709 3168 8706 3171 8706
      3172 8705 3171 8700 3175 8691 3183 8691
      3183 8707 3194 8703
TIME...MOT...LOC 2040Z 217DEG 26KT 3150 8707
Special weather statement, Apr 27, 2:56 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT WED APR 27 2016

ALZ057-058-060-272200-
BUTLER AL-CRENSHAW AL-COVINGTON AL-
356 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR CRENSHAW...NORTHEASTERN COVINGTON
AND SOUTHEASTERN BUTLER COUNTIES UNTIL 500 PM CDT...

AT 355 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG ANOTHER LINE EXTENDING FROM 9 MILES NORTHEAST OF PINE APPLE TO
NEAR ELBA.

MOVEMENT WAS NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OPP...LUVERNE...BRANTLEY...RUTLEDGE...DOZIER...GLENWOOD...PETREY AND ROSE
HILL.

LAT...LON 3153 8620 3129 8619 3127 8624 3162 8670
      3196 8619 3189 8617 3179 8620 3179 8615
      3166 8615 3162 8618 3162 8615 3154 8615
TIME...MOT...LOC 2055Z 246DEG 21KT 3196 8687 3135 8614
Special weather statement, Apr 27, 2:57 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
357 PM CDT WED APR 27 2016

ALZ053-055-272145-
MONROE AL-CLARKE AL-
357 PM CDT WED APR 27 2016

...INTENSE STHUDERSTORM TO AFFECT CENTRAL MONROE AND EAST CENTRAL
CLARKE COUNTIES UNTIL 445 PM CDT...

AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF WHATLEY...OR 13 MILES EAST OF JACKSON...MOVING EAST AT
20 TO 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...FRISCO CITY...EXCEL...BEATRICE AND PETERMAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3150 8718 3146 8720 3145 8723 3140 8730
      3141 8776 3160 8773 3178 8719
TIME...MOT...LOC 2057Z 267DEG 16KT 3148 8767
Special weather statement, Apr 27, 3:10 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT WED APR 27 2016

ALZ261>264-272215-
BALDWIN CENTRAL AL-MOBILE INLAND AL-MOBILE CENTRAL AL-
BALDWIN INLAND AL-
410 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BALDWIN AND CENTRAL
MOBILE COUNTIES UNTIL 515 PM CDT...

AT 410 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GULFCREST TO NEAR GRAND BAY. MOVEMENT WAS
EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOBILE...PRICHARD...DAPHNE...FAIRHOPE...SARALAND...BAY
MINETTE...SPANISH
FORT...SATSUMA...CHICKASAW...ROBERTSDALE...CREOLA...LOXLEY...MIDTOWN
MOBILE...DOWNTOWN MOBILE...TILLMANS CORNER...THEODORE...NORTHEASTERN
GRAND BAY...MOUNT VERNON...SUMMERDALE AND SILVERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3051 8810 3052 8810 3052 8830 3109 8809
      3111 8762 3100 8762 3100 8760 3096 8759
      3087 8764 3082 8759 3048 8770
TIME...MOT...LOC 2110Z 285DEG 29KT 3102 8815 3055 8828

The radar

The Maxwell AFB radar (KMXX), 113 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Butler

When
April 27, 3:11 PM CST to 3:13 PM CST
Where
Butler County, 1 mi SW of Greenville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.820, -86.642

Winds estimated at 60 mph downed trees on Cahaba Road and Wildforks Road.

Thunderstorm Wind, Crenshaw

When
April 27, 3:40 PM CST to 3:41 PM CST
Where
Crenshaw County, 5.38 mi SSE of Honoraville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.830, -86.360

Severe thunderstorm wind gusts near 60 mph downed power lines and a tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2016Every state in 2016This day in weather historyWarnings in Alabama, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 630425, 632582.